Separate names with a comma.
Discussion in 'Other Diabetic Medications' started by Trulee, Nov 12, 2015.
Thrush can be an issue. I found the more water I drank it sorted its self out.
This is all very interesting reading for me...I have been invited to go on a trial taking Dapagliflozin but not for diabetic research but cardiology research, apparently if you have a hardening of your heart muscle which some diabetics develop this drug has been known to help prevent problems. I have had the initial tests and been accepted on to the year long trial. I will not know if i am on the drug or a placebo so hence my interest of side affects. Surely I will know if I'm peeing more I could be on Dapa? I will keep everyone posted on progress.
Hiya i've just been put on this and I've found I've lost my appetite become very thirsty and unfortunately it's given me thrush creams don't seem to be working I found the tablet is been good so far for weight loss which is a bonus, I've been getting hot sweats too. Anyone else had these symptoms? Tia Emma x
I'm a guy, but I suffered similar problems on Forxiga wihin a few weeks of starting it. I had a severe UTI that needed strong antibiotic to treat. Stopped taking this med PDQ. Shame, I thought the basic way it works would be excellant, but actually my bgl was not really affected while I was on it.
I am taking this drug and my diabetes nurse has said that I must eat carbohydrates otherwise possible ketones could cause a problem with the medication?How much carbs should I eat to ensure continuing weight loss without making myself ill,? Any thoughts please?
Ask your nurce for a blood ketones meter as you should be aiming for a low level of ketones, and if you need to add carbs due to taking a drug, then the dose of the drug should be reduced. (ketones should be about 0.5)
(There maybe a small increased risk of DKA with these drugs, the risk is mostly that a doctor will assume you don't have mild DKA as you can get it with these drugs while BG is not very high. DKA kills unless action is taken quickly, but hospital get very good results if action is taken quickly. Dehydration is a big risk factor. )
This med does lead to an increase in metabolic ketones, but this is normal and expected and does not lead to ketoacidosis or DKA, so it is part of the design of how this drug works to burn body fat intead of glucose which is what you excrete in copious quantities. This is how it reduces bgl levels, and your body uses lipid fat instead for energy just like a low carb diet does, Adding carbs will make it have to work harder and so you might find you need a stronger dose than is necessary simply by following the DN advice. I am not sure how much they know about this drug, but it may be incorrect advice here - do your own research first.
It is believed that the main cause of the DKA is associated with dehydration, and is mainly amongst insulin using patients who also use this med as secondary treatment.
Or people who have slow onset type1 who have been misdiagnosed as type2.
But there have been one or two unexplained cases of DKA with people who have combined these drugs with strict very low carb and/or fasting. (breast-feeding will increase the risk more.)
I cannot find any recorded incidences linking this to a Low Carb diet. Please supply evidence to support your statement here since this is a serious side effect that will worry many.
Here are a couple of reports on SGLT2 drugs and DKA recently reported to the FDA. Neither of these rrports considers any link to dietary causes, so it is not proving that all diets are safe, but it does not seem to be a notifiable factor.
And here is what Wiley has on this too:
This report has two incidences of possible diet (LC) link, but in both cases the patients had malfunctioning pancreas functions, either due to surgery or pancratitis with atrophy. One of these two was an insulin user.
I have been taking this drug for over a year now. At first my weight went up and then after 2 months evened back out and I haven't lost a pound while using it. I have had many bouts of thrush unfortunately, and have stopped taking it while ill as advised by my doctor. I am unsure of the benefits now, my hba1c is hasn't gone below 7 since starting. I take it on a morning before breakfast. I haven't started a low carb diet though, I wonder if that is what I am doing wrong?
Hardly an unbiassed source. Also not providing any actual evidence. However their warning that this med can give rise to ketoacidosis is demonstrated by the FDA advisories, so is established as being a risk.
I would not agree that a reference like this on Dietdoctor constitutes evidence of a direct causal link to this diet. The FDA study I referenced does discuss two actual occurrences, and also discusses the possible background behind the events.
People taking this med DO need to be aware of the possibility of DKA, and medical staff at A&E need to be aware that DKA may occur at lower than expected bgl levels if this med is involved. But the risk to anyone who is not insulin dependant seems to be very small, and the advice seems to be to keep hydrated to make up fo the fluid loss due to the action of the meds
Eating carbs does directly lead to higher glucose in the blood and thus it will negate the med and reduce its efficacy. Reducing carbs, especially the starchy carbs and processed meals with added sugars is always a good way to go, and may help with weight loss too.
I would advise to try Low Carb diet for about 2 weeks and experience the difference in weight loss and blood sugar readings. I am doing it and regrer that I should have known it earlier
However do test your blood sugar regularly and medical check ups regularly as well
Thank you. I should have known this already but I didn't really have a consultation as such, so I have been taking it blindly. Will endeavor to limit the white carbs as much as I can
Thank you. I would love to lose a bit of weight, and do seem to be rigidly stuck at the moment. I will try low carb
Hiya, I've been put on this around 5 to 6 weeks ago I've found I've no appetite or really little as well as a few other side effects but I've lost over a stone since been on then and my bloods have come down. I'm learning there's good and bad with this tablet x
I recently came off Glipizide to switch to Dapaglifloxin...I stopped taking the Glipizide intending to get the other prescription that day, but I didn't get around to it for two weeks. The very first day without Glipizide, I felt fantastic, my blood sugar dropped by about 30%, I started eating Keto and lost 6kgs in two weeks. Then I got the Dapaglifloxin. I've been on it for 4 weeks, following the same diet but haven't lost any more weight at all. I take probiotics etc to avoid thrush, but the constant peeing and thirst is horrible. I got so dehydrated and felt so awful I stopped taking it. The second day I had horrible kidney pain (I do have stones so could be that) by the end of the night my toes, ankles, abdomen and even the right side of my back near my kidney were swollen so much I felt I'd burst. So I've started taking it again, but I'm really not happy. I don't get to see the specialist who prescribed it for another cpl of months. My GP is a moron....like really, I don't know how he has a job. The Dapaglifloxin doesnt have much effect on my blood sugar. The best thing that has ever happened for my blood sugar is coming off Glipizide, also my constant hunger and other symptoms disappeared instantly. I take Metformin and have noticed a post on this site where someone got bleeding Gastritis from it...I have had constant, very, very low iron since I've been on it. The medications for type 2 all seem to be making me sicker. I'm sticking to the keto diet as its easy for me and I dont get hungry....I'm worried that the Dapaglifloxin will ruin my kidneys. I have had protein in my urine since I first got diagnosed years ago. Since Dapaglifloxin I have had pinkish urine and when I stopped for two days it went steel grey. Its pinkish to clear again now.
Please read the dire warnings about this drug.
It can be extremely dangerous to take this drug while reducing dietary carbs. The changes in urine are extremely alarming - see your doctor ASAP!
The warnings can be found here: